How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 15926
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

My wife had a total hysterectomy a few months ago and was put

Resolved Question:

My wife had a total hysterectomy a few months ago and was put on Estrogen Methtest 1.25/2.5 mg once per day. She is 57 years old. She claims she is losing her hair and wonders if it is due to the testosterone in the medication. I have not found any website noting that as a side effect. Is it a side effect? And if so, is there any other medication that can replace this and still have the testosterone in it for helping with her libido?
Also what are bio-identical hormones and are they better then these?
Submitted: 6 years ago.
Category: Health
Expert:  A. Schuyler, NP replied 6 years ago.



Welcome to Just Answer and thanks for your question. Was your wife menopausal before the hysterectomy? Were her ovaries taken? How long has it been since the hysterectomy?


Customer: replied 6 years ago.
Yes, she was menopausal prior to the hysterectomy. She had a complete hysterectomy including removal of both ovaries. She had the surgery on Sept. 8th, 2009.
Expert:  A. Schuyler, NP replied 6 years ago.

Thanks for the additional information. Hair loss from anesthesia should be over by now. It is possible that her testosterone level is too high and that is the reason for the hair loss. She may want to visit an endocrinologist or gynecologist for a reproductive hormone panel to see what her hormone levels are. After menopause, ovaries produce some hormones, but nothing like as much as they do pre-menopause. She just may be having hormone overload. There is a lot of hype about bioidentical hormones. From a biochemical standpoint there should be no difference in function, just as there is none between natural vitamins and synthetic ones. It can also be from things like thyroid hormone imbalance or stress.


Customer: replied 6 years ago.
She sees her gp this week so she'll ask for the hormone panel and see if the levels are normal or too high. She does have hypothyroidism and is on meds for that.
Expert:  A. Schuyler, NP replied 6 years ago.

That's the best idea. It is difficult to determine what is causing it without the proper tests. Good luck to you both.


A. Schuyler, NP and other Health Specialists are ready to help you

Related Health Questions